Virginia, 2010Flash Flooding in Virginia, November 30, 2010
November 30, 2010 · NWS RNK · 3 events in 2 counties and zones
S. during the period from November 30-December 1 as a powerful upper low and surface system moved into the Great Lakes providing an extended period of deep southerly flow across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A major storm affected the eastern U.S. during the period from November 30-December 1 as a powerful upper low and surface system moved into the Great Lakes providing an extended period of deep southerly flow across the region. Precipitable water values were extremely high for very early December, running from 1.3 to 1.6 inches or nearly 200 percent of normal. Precipitation developed late on the 29th and produced moderate rains (0.25 to 0.50 ) across the western portion of the NWS Blacksburg forecast area|ending at 7 AM on the 30th. Heavier and more widespread precipitation developed on the evening of the 30th into the early morning hours of December 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Nov 30, 6:57 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 30, 6:57 PM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EST TUE NOV 30 2010
.SYNOPSIS...
A STRONG STORM SYSTEM OVER THE GREAT LAKES WILL MOVE INTO NEW
ENGLAND TONIGHT...A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE
MID ATLANTIC REGION DURING THE OVERNIGHT. COLD HIGH PRESSURE WILL
BUILD ACROSS THE AREA FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SOUTHEAST WIND AHEAD OF THE FRONT ARE STILL STRONG ENOUGH TO
CONTINUE WITH WIND ADVISORY IN WESTERN COUNTIES THROUGH THIS
EVENING. KFCX VAD WINDS 40KTS AT 4KFT AND 50 KTS AT 5 KFT. AT 300
PM...BLUEFIELD AIRPORT HAD 15 MPH WINDS WITH GUSTS TO 30 MPH. BLF
HIGHEST GUST CAME AROUND 1130A AT 46 MPH.
EXPECT LIGHT RAIN/DRIZZLE AND FOG TO PERSIST THROUGH RUSH HOUR FOR
MOST OF THE AREA. PREFRONTAL SHOWERS WILL ENTER TAZEWELL AND MERCER
COUNTY DURING RUSH HOUR THEN SPREAD EASTWARD OVERNIGHT. PWAT
CLIMATOLOGY HAS A MAXIMUM FOR LATE NOVEMBER OF 1.3 INCHES AND MODELS
ARE FORECASTING 1.3-1.6 INCHES OVERNIGHT. WITH STRONG FORCING COMING
ACROSS THE AREA TONIGHT...2-3 INCHES OF RAIN IS LIKELY. MOST RAIN
THAT FELL TODAY WOULD PUT THE FLASH FLOOD THREAT FROM THE FOOTHILLS
AND MOUNTAIN COUNTIES TONIGHT. WE ALREADY HAVE A FLASH FLOOD WATCH
FOR THESE COUNTIES. ACROSS THE PIEDMONT...1-2 INCHES OF RAIN IS
POSSIBLE AS THE FRONT CROSSES THE REGION. WITH LITTLE RAIN TODAY IN
THE PIEDMONT...FLASH FLOOD THREAT IS LOW...BUT STILL POSSIBLE.
PONDING OF WATER ON ROADWAYS WILL BE THE COMMON THREAT FOR THE ENTIRE
AREA AS FALLEN LEAVES WILL CLOG DRAINS.
THERE IS A CHANCE FOR STRONG STORMS TO PRODUCE DAMAGING WINDS AND
MAY BE AN ISOLATED TORNADO TONIGHT FOR PIEDMONT COUNTIES ALONG THE
VA/NC BORDER. HIGH SHEAR AND HELICITY ENVIRONMENT FROM A
RETREATING WEDGE...A COLD FRONTAL BOUNDARY AND TRIPLE POINT LOW WILL
BRING THE THREAT OF SEVERE WEATHER TO THIS AREA THROUGH THE OVERNIGHT
HOURS. 85H JET IS AROUND 70KTS AND THE HODOGRAPHS ARE IMPRESSIVE.
WOULD NOT BE SURPRISED TO HAVE A RARE LATE NOVEMBER WATCH BOX ISSUED
FOR SE PART OF RNK CWA. DESPITE SEVERE THREAT BEING ENHANCED
TONIGHT...SHOWERS MAY NOT BE ACCOMPANIED BUT LIGHTNING OR THUNDER.
TEMPERATURES SHOULD BE AT THEIR COLDEST THIS EVENING ALONG AND EAST
OF THE BLUE RIDGE. SOME AREAS MAY SEE A RISE IN TEMPERATURES DURING
THE EVENING...ESPECIALLY THOSE THAT REMAINED IN THE WEDGE ALL DAY.
AT 300 PM...ROANOKE WAS AT 48F AND DAN AT 68F. DEFINITE SIGNS OF
THE WEDGE ERODING. COLD AIR WILL FILTER IN BEHIND THE FRONT AND
WESTERN SLOPES AND HIGH ELEVATIONS COULD SEE SNOW FALLING BY SUNRISE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
COLD FRONT WILL JUST BE EXITING THE FAR EASTERN PORTION OF OUR CWA
AT 7 AM WEDNESDAY. BEHIND THIS FRONT WE WILL SEE FALLING
TEMPERATURES AND DEW POINTS. MOST OF THE PRECIPITATION WILL COME
TO AN END WITH THE FRONTAL PASSAGE...BUT LOOK FOR LINGERING
SHOWERS IN THE MOUNTAINS...ESPECIALLY ALONG THE WINDWARD SLOPES.
STRONG COLD AIR ADVECTION WILL RESULT IN STEADY OR FALLING
TEMPERATURES DURING THE DAY WEDNESDAY...THE WARMEST TEMPS
OCCURRING DURING THE MORNING. TEMPERATURES FALLING INTO THE 30S
WILL SUPPORT A P-TYPE CHANGE TO SNOW IN THE MOUNTAINS WITH SOME
LIGHT ACCUMULATION POSSIBLE IN THE HIGHEST ELEVATIONS. HOWEVER
MODELS CURRENTLY SHOWING ENOUGH DRYING ALOFT TO KEEP UPSLOPE
PRECIPITATION AMOUNTS LOW. COMBINE THAT WITH AN UNFAVORABLE
TRAJECTORY WITH THE WINDS...AND CURRENT THINKING IS THAT ANY
UPSLOPE SNOWS WILL BE MINIMAL.
GUSTY WINDS CAN BE EXPECTED WEDNESDAY. INCREASING AMOUNTS OF SUN
ALONG AND EAST OF THE BLUE RIDGE WILL AID IN GOOD MIXING WHICH
WILL RESULT IN MIX DOWN OF RATHER STRONG 850MB WINDS OF NEAR 40 KTS.
THUS EXPECTING WIND GUSTS OF 30 TO 40 MPH FROM BOONE...TO
ROANOKE...AND IN THE VA HIGHLANDS ALONG WARM SPRINGS MOUNTAIN.
ANY UPSLOPE SNOW SHOWERS SHOULD TAPER TO FLURRIES WEDNESDAY
EVENING AS DRIER AIR MOVES IN ALOFT...AND LAPSE RATES CONTINUE TO
WEAKEN.
THURSDAY MORNING WILL BE A COLD ONE WITH LOWS DIPPING INTO THE MID
20S AREA WIDE. 850MB TEMPERATURES IN THE -4 TO -8C RANGE WILL
LEAD TO A COLD DAY THURSDAY...WITH HIGHS TEN DEGREES BELOW
NORMAL. SHOULD SEE INCREASING MID AND HIGH CLOUDS THURSDAY
AFTERNOON AND INTO EARLY FRIDAY AS WARM AIR ADVECTION BEGINS ALOFT.
MODELS SPIT OUT SOME TRACE PRECIP...FLURRIES...BUT REFRAINED FROM
PUTTING IT IN THE FORECAST ATTM SINCE THE BOUNDARY LAYER REMAINS
RELATIVELY DRY. CLOUDS THURSDAY INTO FRIDAY WILL KEEP
TEMPERATURES RATHER COOL...BUT THEN AGAIN ITS SUPPOSE TO BE COOL
FOR DECEMBER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE FORECAST WILL BE INFLUENCED GREATLY DURING THIS TIME PERIOD BY A
CLOSED UPPER LOW THAT WILL RETROGRADE THROUGH SOUTHEAST CANADA. THIS
WILL KEEP OUR REGION IN PREVAILING NORTHWEST FLOW. THE FORECAST
ISSUE THAT HAS THE MOST UNCERTAINTY IS THE TIMING AND TRAJECTORY OF
A NUMBER OF SHORTWAVE TROUGHS THAT WILL SPIRAL THROUGH THE REGION IN
RELATION TO THE PARENT LOW. MODELS ARE ALL ACROSS THE BOARD
REGARDING THESE. WILL BE FOLLOWING CLOSELY THE GRIDDED FORECAST
PROVIDED BY HPC DURING THIS PERIOD. NOTABLE DIFFERENCES WILL BE
HIGHER THAN SLIGHT CHANCE POPS DURING MUCH OF THE PERIOD ACROSS THE
WESTERN SLOPES OF SE WV DUE THE PREVAILING STRONG
NORTHWEST...UPSLOPE...FLOW DURING THIS PERIOD. ALSO...CONFIDENCE IS
VERY LOW AT THIS POINT IN A CWA-WIDE CHANCE POP COVERAGE SUNDAY
NIGHT. HAVE KEPT PRECIPITATION CHANCES IN THE MOUNTAINS ONLY WITH A
MIX OF SLIGHT CHANCE AND CHANCE. TEMPERATURES WILL TREND COLDER
DURING THE PERIOD AND HAVE FOLLOWED VERY CLOSELY WITH HPC NUMBERS
FOR THESE. BY MONDAY NIGHT...LOWS WILL BE IN THE LOWER 20S IN THE
MOUNTAINS AND MID 20S EAST OF THE BLUE RIDGE. ON TUESDAY...HIGHS
WILL BE IN THE LOWER 30S IN THE MOUNTAINS AND MID 30S TO NEAR 40
EAST OF THE BLUE RIDGE.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SOUTH WINDS ABOVE THE SFC INVERSION ARE STILL 40-50 KNOTS AS SHOWN
ON THE KFCX VAD WIND PROFILER...AND LLWS WILL BE AN ISSUE AHEAD OF
THE APPROACHING COLD FRONT.
THE BAND OF MODERATE TO HEAVIER SHOWERS WILL ARRIVE JUST AFTER
00Z TONIGHT AT KBLF AND KLWB AND WILL MOVE EAST OVERNIGHT...ENDING
AT KLYH AND KDAN BY 10Z AS A COLD FRONT MOVES SLOWLY EAST.
SURFACE WINDS AT KDAN AND KLYH MAY BE GUSTY OUT OF THE SOUTHEAST
AHEAD OF THE FRONT AS THE SHALLOW WEDGE OF COLD AIR RETREATS
NORTH. LOW CONFIDENCE THAT CEILINGS WILL IMPROVE TO EVEN IFR AT
KROA UNTIL JUST BEFORE THE COLD FRONT COMES THROUGH...BETWEEN
04-08 UTC.
COLDER AIR SWINGS IN BEHIND THE FRONT LATE TONIGHT IN THE WEST
WITH A SHARP DROP IN TEMPERATURES...SO A MIX OF SNOW WITH RAIN IS
EXPECTED AT KBLF AND KLWB...BUT BY THEN THE MOISTURE WILL BE
SHALLOW. HOWEVER...CIGS WILL STAY DOWN IN THE MVFR TO IFR RANGE
FOR MUCH OF THE DAY. FROM KROA EAST...LOOK FOR CIGS TO IMPROVE TO
VFR AFTER 12Z WED WITH CLOUDS BECOMING SCATTERED BY AFTERNOON.
PERSISTENT UPSLOPING WINDS WEST OF THE BLUE RIDGE MAY HELP
MAINTAIN AT LEAST MVFR CONDITIONS AT KBLF AND KLWB INTO/THROUGH
THURSDAY.
HIGH PRESSURE WILL MOVE INTO THE AREA LATE THIS WEEK...ALTHOUGH
SOME UPPER DISTURBANCES MAY KEEP THE WV TAF SITES WITH MVFR CIGS
INTO SAT.
&&
.HYDROLOGY...
SHORT TERM FLOOD THREAT IS BEING COVERED BY CURRENT FLASH FLOOD
WATCH. THIS IS MAINLY FOR THE SMALLER STREAMS AND DOES NOT
ENCOMPASS THE RIVERS. AS FOR THE MAIN STEM RIVERS...CURRENT
FORECAST RAINFALL ACROSS THE DAN RIVER BASIN OF 1 TO 2.5 INCHES
OVER THE NEXT 24 HOURS WILL CAUSE SUBSTANTIAL RISES IN RIVER
LEVELS. IF THE PRECIPITATION DEVELOPS AS EXPECTED THE DAN RIVER
AT DANVILLE AND PACES WILL RISE TO JUST BELOW FLOOD STAGE BY LATE
TOMORROW EVENING. THE CURRENT FORECAST BRINGS THE RIVER AT SOUTH
BOSTON ABOVE FLOOD STAGE LATE TOMORROW EVENING AS WELL. THIS MAY
REQUIRE ISSUANCE OF A FLOOD WARNING LATE TODAY OR THIS EVENING AS
THE UNCERTAINTY IN THE FORECAST DIMINISHES. ASIDE FROM THE DAN
RIVER...OTHER RIVERS MAY SEE RISES BUT REMAIN BELOW BANK FULL AS
LONG AS QPF DOES NOT EXCEED 2.5 INCHES OVER THE BASIN.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR VAZ007-009>020-
022>024-032>035.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ007-009-010-
015.
NC...FLASH FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR NCZ001>003-018-
019.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR NCZ001-018.
WV...FLASH FLOOD WATCH UNTIL 6 AM EST WEDNESDAY FOR WVZ042>045.
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR WVZ042-043-045.
&&
SYNOPSIS...PM
NEAR TERM...RCS
SHORT TERM...PM
LONG TERM...DS
AVIATION...AMS/RCS
HYDROLOGY...Hazardous weather outlook, Nov 30, 10:51 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EST TUE NOV 30 2010
NCZ004>006-020-VAZ043-044-058-010915-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
1051 PM EST TUE NOV 30 2010
...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-018-VAZ007-009>020-022>024-033>035-WVZ042>045-010915-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
1051 PM EST TUE NOV 30 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A STRONG
COLD FRONT WILL BRING A LINE OF SHOWERS AND ISOLATED EMBEDDED
THUNDERSTORMS ACROSS THE AREA OVERNIGHT. THE MAIN THREAT FROM
THESE STORMS WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ045>047-059-010915-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
1051 PM EST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A STRONG
COLD FRONT WILL BRING A LINE OF SHOWERS AND ISOLATED EMBEDDED
THUNDERSTORMS ACROSS THE AREA OVERNIGHT. THE MAIN THREAT FROM
THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN.
ALSO...WINDS COULD BE GUSTY OUT OF THE SOUTHEAST AHEAD OF THE
FRONT OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ002-003-019-VAZ032-010915-
ALLEGHANY NC-SURRY-WILKES-PATRICK-
1051 PM EST TUE NOV 30 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 760 IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 30, 9:33 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EST TUE NOV 30 2010
NCZ002>004-019-020-VAZ015>017-032-010330-
ALLEGHANY NC-CARROLL VA-FLOYD VA-GRAYSON VA-PATRICK VA-STOKES NC-
SURRY NC-WILKES NC-YADKIN NC-
933 PM EST TUE NOV 30 2010
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...GRAYSON...PATRICK...STOKES...SURRY...
WILKES AND YADKIN COUNTIES...
AT 931 PM EST...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND
GUSTS WERE ALONG A LINE FROM 6 MILES SOUTHEAST OF MOUTH OF WILSON TO
BOOMER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE SHOWERS. COMBINED WITH
THE WET GROUND...THIS COULD BE ENOUGH TO UPROOT A FEW TREES WITH
SHALLOW ROOT SYSTEMS. VERY HEAVY RAIN WILL FALL FROM THESE
SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR DOUGHTON PARK...WHITEHEAD...TWIN OAKS...
AND WILKESBORO AROUND 940 PM...INDEPENDENCE...SPARTA...HAYS...AND
ABSHERS AROUND 945 PM...DOCKERY AND AND WILKES COUNTY AIRPORT AROUND
950 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3606 8124 3636 8126 3639 8125 3640 8126
3662 8128 3694 8034 3629 8030
SKSpecial weather statement, Nov 30, 10:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EST TUE NOV 30 2010
NCZ001-002-018-019-VAZ009-010-012-015-010415-
ALLEGHANY NC-ASHE NC-BLAND VA-GRAYSON VA-SMYTH VA-WATAUGA NC-
WILKES NC-WYTHE VA-
1025 PM EST TUE NOV 30 2010
...HEAVY RAINFALL AND GUSTY WINDS WITH ISOLATED THUNDERSTORMS WILL
AFFECT ALLEGHANY...ASHE...BLAND...GRAYSON...SMYTH...WATAUGA...WILKES
AND WYTHE COUNTIES...
AT 1022 PM EST...THE STRONGEST WINDS WERE LOCATED OVER
JEFFERSON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NELLA...LAUREL SPRINGS...WHITETOP...AND
DOUGHTON PARK AROUND 1030 PM...GRASSY CREEK...PINEY CREEK...RUGBY...
AND SCOTTVILLE AROUND 1035 PM...MOUTH OF WILSON AND AND VOLNEY AROUND
1040 PM.
LAT...LON 3605 8140 3607 8141 3611 8155 3611 8166
3659 8168 3663 8161 3667 8164 3726 8110
3682 8103 3680 8104 3679 8102 3612 8092
3602 8116 3602 8124Special weather statement, Nov 30, 10:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 PM EST TUE NOV 30 2010
VAZ010>014-018-019-WVZ042>045-010430-
ALLEGHANY VA-BLAND VA-CRAIG VA-GILES VA-GREENBRIER WV-MERCER WV-
MONROE WV-MONTGOMERY VA-PULASKI VA-SUMMERS WV-WYTHE VA-
1029 PM EST TUE NOV 30 2010
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...BLAND...CRAIG...GILES...GREENBRIER...MERCER...MONROE...
MONTGOMERY...PULASKI...SUMMERS AND WYTHE COUNTIES...
AT 1027 PM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 9
MILES SOUTHWEST OF RICHWOOD TO PULASKI...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR DUO AROUND 1045 PM...CASCADES AROUND 1100
PM...ROARING MOUNTAIN SUMMIT AROUND 1115 PM AND ALLEGHANY AROUND 1130
PM.
LAT...LON 3823 8035 3811 8035 3805 8026 3804 8015
3737 8022 3734 8026 3727 8023 3709 8026
3693 8103 3765 8105 3772 8098 3769 8089
3782 8094 3787 8076 3801 8079 3803 8083
3810 8080 3809 8070 3827 8043Special weather statement, Nov 30, 10:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 PM EST TUE NOV 30 2010
NCZ002>004-019-020-VAZ012>017-032-010430-
ALLEGHANY NC-CARROLL VA-FLOYD VA-GRAYSON VA-MONTGOMERY VA-PATRICK VA-
PULASKI VA-STOKES NC-SURRY NC-WILKES NC-WYTHE VA-YADKIN NC-
1033 PM EST TUE NOV 30 2010
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...GRAYSON...MONTGOMERY...PATRICK...
PULASKI...STOKES...SURRY...WILKES...WYTHE AND YADKIN COUNTIES...
AT 1031 PM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 5
MILES NORTHEAST OF MOUTH OF WILSON TO BOOMER...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR SWANCREEK AROUND 1045 PM...PILOT MOUNTAIN
STATE PARK AROUND 1100 PM...CUMBERLAND KNOB AROUND 1115 PM AND
GLADESBORO AROUND 1130 PM.
LAT...LON 3692 8104 3710 8022 3626 8024 3626 8044
3622 8042 3613 8044 3610 8050 3609 8092Local storm report, Nov 30, 11:06 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 5 N BLOWING ROCK 36.20N 81.67W
11/30/2010 WATAUGA NC PUBLIC
BOONE CREEK IS OUT OF ITS BANKS AND FLOODING PORTIONS OF
BOONE CREEK DRIVE.
1045 PM FLASH FLOOD 5 NNE BLOWING ROCK 36.20N 81.64W
11/30/2010 WATAUGA NC LAW ENFORCEMENT
DEERFIELD ROAD AND BAMBOO ROAD ARE CLOSED DUE TO FLOODING
OF THE SOUTH...EAST...AND MIDDLE FORKS OF THE NEW RIVER.
1045 PM FLASH FLOOD 5 N BLOWING ROCK 36.20N 81.68W
11/30/2010 WATAUGA NC LAW ENFORCEMENT
MINOR ROCKSLIDE BLOCKING PART OF SR 105.
&&
CHENARDSpecial weather statement, Nov 30, 11:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1130 PM EST TUE NOV 30 2010
VAZ011-013-014-018>020-022>024-033-034-WVZ044-045-010530-
ALLEGHANY VA-BATH VA-BEDFORD VA-BOTETOURT VA-CRAIG VA-FRANKLIN VA-
GILES VA-GREENBRIER WV-MONROE WV-MONTGOMERY VA-PULASKI VA-ROANOKE VA-
ROCKBRIDGE VA-
1130 PM EST TUE NOV 30 2010
...SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
ALLEGHANY...BATH...BEDFORD...BOTETOURT...CRAIG...FRANKLIN...GILES...
GREENBRIER...MONROE...MONTGOMERY...PULASKI...ROANOKE AND ROCKBRIDGE
COUNTIES...
AT 1127 PM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 8
MILES SOUTH OF WHITE SULPHUR SPRINGS TO 4 MILES NORTHWEST OF
CHRISTIANSBURG...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR WHITE SULPHUR SPRINGS AROUND 1145 PM...
NEOLA AROUND MIDNIGHT...MOUNTAIN GROVE AROUND 1215 AM AND CARLOOVER
AROUND 1230 AM.
LAT...LON 3819 7953 3725 7959 3710 8012 3712 8013
3711 8018 3704 8032 3699 8050 3701 8052
3698 8054 3692 8078 3697 8083 3771 8066
3780 8066 3807 8030 3804 8021 3807 7997
3810 7993 3818 7993 3827 7981Flash Flood, Tazewell
- When
- November 30, 11:30 PM EST to 11:59 PM EST
- Where
- Tazewell County, 1.21 mi E of Richlands to 1.02 mi E of Richlands
- Cause
- Heavy Rain
- Reported by
- Insurance Company
- Coordinates
- 37.097, -81.799
Street and small stream flooding was reported in and around Richlands. This event continued into December 1st.
Flash Flood, Pulaski
- When
- November 30, 11:30 PM EST to 11:59 PM EST
- Where
- Pulaski County, Dublin to 1.05 mi S of Dublin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -80.700
Street flooding was reported in Dublin with significant ponding of water on area roadways surrounding Dublin. This event continued into December 1st.
Flash Flood, Pulaski
- When
- November 30, 11:45 PM EST to 11:59 PM EST
- Where
- Pulaski County, 0.32 mi W of Belspring to 0.21 mi SE of Belspring
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.199, -80.626
Several small streams flooded near Parrott. This event continued into December 1st.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, November 30, 2010$5.3 million · EF2 · 11 events
- Extreme Cold in New Mexico, November 30, 20101 death · 1 event
- Tornadoes and Damaging Winds in South Carolina, November 30, 2010$1.6 million · EF1 · 7 events
- Tornadoes and Flash Flood in Alabama, November 30, 2010$410,000 · EF1 · 25 events
- Flash Flooding and Flood in Tennessee, November 30, 2010$182,000 · 5 events
- High Wind in Tennessee, November 30, 2010$60,000 · 83 kt wind · 10 events
- Damaging Winds in Louisiana, November 30, 2010$61,000 · 61 kt wind · 6 events
- Damaging Winds in South Carolina, November 30, 2010$39,000 · 60 kt wind · 11 events
- Tornadoes and Damaging Winds in Mississippi, November 30, 2010$28,000 · EF0 · 6 events
- High Wind in New York, November 30, 2010$25,000 · 50 kt wind · 1 event
- Tornadoes and Damaging Winds in Louisiana, November 30, 2010$15,000 · EF0 · 4 events
- Damaging Winds in Georgia, November 30, 2010$13,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268525, 268526, 268527.